Page 2 of 5 FirstFirst 1234 ... LastLast
Results 11 to 20 of 46

Thread: serotonin syndrome

  1. #11
    Join Date
    Dec 2016
    Posts
    1,625

    Re: serotonin syndrome

    Hi Mel!

    So I'm on escitalopram 20 mg daily and I've take vicodin with it, when I had some bad back pain. I'm okay...I think LOL
    __________________
    I came over from AZ.
    I'm still a work in progress.

  2. #12
    Join Date
    Jul 2017
    Posts
    915

    Re: serotonin syndrome

    Good to know. I really thought I was just being my usual overcautious self, but the pharmacist was more worried that I was

  3. #13
    Join Date
    Sep 2019
    Posts
    533

    Re: serotonin syndrome

    Hey Melfishy

    Is it a young pharmie? This serotonin syndrome is a favourite Doc Google gig but as Panic Ian will tell yous, most real docs never come across it in their life.

    I've taken ADs anti-psycho benzos and Tramadol 150mg together and felt pleasantly spaced out

    The gig with Tramadol us that you'd got XR and normal gear
    One 50mg XR will zap pain all day
    The normal stuff one 50mg will work 6 hours tops

    It's addictive but if yous take max one week then stop at least 2 days then yous can restart safely but best taken only when pain real bad.

    I'm sure your doc wouldn't have given yous if it was dangerous

  4. #14
    Join Date
    Jul 2017
    Posts
    915

    Re: serotonin syndrome

    Thanks, lebonvin, for the tips. That eases my mind a little.

  5. #15
    Join Date
    Dec 2016
    Posts
    1,625

    Re: serotonin syndrome

    One time my pharmacist freaked out over escitalopram and my taking a cough syrup with dextromin something in it. Called the doc, and she said it was fine. Sure enough I took both together and no problems.
    __________________
    I came over from AZ.
    I'm still a work in progress.

  6. #16
    Join Date
    Mar 2014
    Posts
    23,025

    Re: serotonin syndrome

    Hi Mel,

    My experiences differ as I've found GP's know little more about antidepressants than mt postman does. The pharmacists are the go-to guys.

    Also worth remembering that when were hear about SS it's always how it's awful but the reality is it can be mild too. There are many people on here who take meds that could cause it (on multiple antidepressants) but I can't think of more than 2 threads where it ever looked possible and one of those was quite clearly a really stupid GP who hadn't followd prescribing guidelines with any of the meds.

    In my opinion it's a bit irresponsible of the gyno if yhey haven't asked you to have your GP monitoring and made you aware of any signs to look out for. So, talking to your GP is not a bad thing anyway as they can provide reassurance via monitoring if needed as they normally do as meds are adjusted anyway.

    But I would still look at it as a cautious approach as opposed to a massive no no because they wouldn't have dispensed it knowing they would be liable as the ones that make the final checks. So often you can look on a drugs database and see a major warning but people are commonly on them long term with little monitoring. It's just a flag to the doctor to ensure they agree it's worth it and take any precautionary steps.
    __________________
    ------------------------------------------------------------------------------------------------------------------------
    For free Mindfulness resources, please see this thread I have created to compile many sources together http://www.nomorepanic.co.uk/showthread.php?t=168689

  7. #17
    Join Date
    Sep 2019
    Posts
    533

    Re: serotonin syndrome

    Hey Me

    The gig with Tramadol is that it does more than just zap pain. It completely zaps anxiety and elevates mood so yous feel real good. That's what makes it hard for some folk to quit. Same with all opioids but Tramadol is about one quarter the strength of oxy and morphine and the real hard stuff so no need to be alarmed.

    I actually think your doc done good to give it to yous coz I'm sure many wouldn't

  8. #18
    Join Date
    Jan 2017
    Posts
    1,913

    Re: serotonin syndrome

    Quote Originally Posted by melfish View Post
    Pharmacist was reluctant for me to walk off with it and wanted me to speak to my doctor first (have left a message), especially as I've never taken an opioid before.
    Tramadol is a serotonin reuptake inhibitor so the pharmacist's computer would have flagged the serotonin syndrome potential with citalopram. It could have been a real issue had you been taking a MAOI class AD, but with SRI+SRI combinations dose is the main determinant and serious issues even at typical therapeutic doses are rare. That said, the obgyn probably should have inquired further before prescribing and it's probably prudent to select a non SRI opiate if a serotonergic AD is being taken just on principle.

    Quote Originally Posted by AntsyVee View Post
    So I'm on escitalopram 20 mg daily and I've take vicodin with it, when I had some bad back pain.
    Not all opiates are risky, at least not in regard to SS. Buprenorphine, codeine, hydrocodone, morphine, oxycodone and pentazocine are not an issue. It's mostly the synthetic opiates dextromethorphan (which is also in some otc cough suppressants though whether the dose is high enough may be debatable), d-propoxyphene, fentanyl, methadone, pethidine (aka meperidine) and tramadol which may be of concern in some cases.

    I'm okay...I think LOL
    Hmmm. You might say that, Vee, but I couldn't possibly comment!
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  9. #19
    Join Date
    Jul 2017
    Posts
    915

    Re: serotonin syndrome

    Thanks, Panic. Was hoping you'd chime in. Thing is, it *wasn't* flagged at my pharmacy like it should have been. I asked to speak to a pharmacist and that's when the freakout occurred. I'm trying to manage the pain with NSAIDS, but for about seven days a month even at max dose, they don't touch it. Should I be asking for a different pain med from the gyno, even though I am only on baby doses of the two ADs? I don't think the serotonergic effects even kick in until 30 of 40mg for the mirt. Not sure about 10mg of citalopram, though that's not a therapeutic dose either

  10. #20
    KK77's Avatar
    KK77 is offline NMP Complaints Mismanagement Controller
    Country:
    Join Date
    Aug 2009
    Posts
    7,414

    Re: serotonin syndrome

    Quote Originally Posted by melfish View Post
    Thanks, Panic. Was hoping you'd chime in. Thing is, it *wasn't* flagged at my pharmacy like it should have been. I asked to speak to a pharmacist and that's when the freakout occurred. I'm trying to manage the pain with NSAIDS, but for about seven days a month even at max dose, they don't touch it. Should I be asking for a different pain med from the gyno, even though I am only on baby doses of the two ADs? I don't think the serotonergic effects even kick in until 30 of 40mg for the mirt. Not sure about 10mg of citalopram, though that's not a therapeutic dose either

    I doubt there will be a problem with the low dose of Cit you're on - and Mirt is unlikely to be "serotonergic" at ANY dose.

    Take the med - cautiously - and deal with the pain issue as you're clearly suffering.

    If, however, anything untoward transpires, sue your prescribing doc
    __________________
    KK

    Never Surrender, Comrade

Page 2 of 5 FirstFirst 1234 ... LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Serotonin Syndrome
    By Waldenpond in forum Citalopram / Celexa
    Replies: 1
    Last Post: 29-01-19, 18:40
  2. serotonin syndrome
    By braindead in forum Pregabalin / Lyrica
    Replies: 14
    Last Post: 22-05-17, 09:35
  3. serotonin syndrome - could that be it?
    By lmb_nj in forum Citalopram / Celexa
    Replies: 3
    Last Post: 21-07-11, 18:48
  4. serotonin syndrome
    By Thumbelina in forum Health Anxiety
    Replies: 4
    Last Post: 30-06-09, 16:24
  5. Serotonin Syndrome
    By Jennifer in forum Medication
    Replies: 3
    Last Post: 03-12-03, 21:32

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •